Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



$ \epsilon$-isometric embeddings

Author: Songwei Qian
Journal: Proc. Amer. Math. Soc. 123 (1995), 1797-1803
MSC: Primary 46B04; Secondary 46E30
MathSciNet review: 1260178
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper we study into $ \varepsilon $-isometries. We prove that if $ \varphi $ is an $ \varepsilon $-isometry from $ {L^p}({\Omega _1},{\Sigma _1},{\mu _1})$ into $ {L^p}({\Omega _2},{\Sigma _2},{\mu _2})$ (for some $ p, 1 < p < \infty $ ), then there is a linear operator $ T:{L^p}({\Omega _2},{\Sigma _2},{\mu _2}) \mapsto {L^p}({\Omega _1},{\sigma _1},{\mu _1})$ with $ \left\Vert T \right\Vert = 1$ such that $ \left\Vert {T \circ \varphi (f) - f} \right\Vert \leq 6\varepsilon $ for each $ f \in {L^p}({\Omega _1},{\Sigma _1},{\mu _1})$. This forms a link between an into isometry result of Figiel and a surjective $ \varepsilon $-isometry result of Gevirtz in the case of $ {L^p}$ spaces.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 46B04, 46E30

Retrieve articles in all journals with MSC: 46B04, 46E30

Additional Information

Keywords: $ \varepsilon $-isometry, Banach space, linear operator, isometry
Article copyright: © Copyright 1995 American Mathematical Society